Alert archive / New York / Wind Advisories in 2025
Wind Advisory 1, NWS New York, NY
NWS New York, NY issued this wind advisory at Jan 8, 2025, 11:18 PM EST for 5 counties in New Jersey; 11 counties in New York; 4 counties in Connecticut. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2025, 11:18 PM EST (04:18 UTC)
- Expired
- Jan 9, 2025, 9:11 PM EST
- In force
- 22 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
476 WWUS71 KOKX 090418 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 1118 PM EST Wed Jan 8 2025 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-091100- /O.NEW.KOKX.WI.Y.0001.250109T0418Z-250110T0300Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Western Passaic-Eastern Passaic- Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 1118 PM EST Wed Jan 8 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of southern Connecticut, northeast New Jersey, and southeast New York. * WHEN...Until 10 PM EST Thursday. * IMPACTS...Strong winds will result in some downed tree limbs and a few power outages may result. Unsecured objects will be blown around and/or damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/nyc JE
3 follow-up statements
387 WWUS71 KOKX 090813 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 313 AM EST Thu Jan 9 2025 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-092200- /O.CON.KOKX.WI.Y.0001.000000T0000Z-250110T0300Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Western Passaic-Eastern Passaic- Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 313 AM EST Thu Jan 9 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of southern Connecticut, northeast New Jersey, and southeast New York. * WHEN...Until 10 PM EST this evening. * IMPACTS...Strong winds will result in some downed tree limbs and a few power outages may result. Unsecured objects will be blown around and/or damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/nyc JE
406 WWUS71 KOKX 092015 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 315 PM EST Thu Jan 9 2025 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-100300- /O.CON.KOKX.WI.Y.0001.000000T0000Z-250110T0300Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Western Passaic-Eastern Passaic- Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 315 PM EST Thu Jan 9 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of southern Connecticut, northeast New Jersey, and southeast New York. * WHEN...Until 10 PM EST this evening. * IMPACTS...Strong winds will result in some downed tree limbs and a few power outages may result. Unsecured objects will be blown around and/or damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/nyc DW
635 WWUS71 KOKX 100211 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 911 PM EST Thu Jan 9 2025 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-100315- /O.CAN.KOKX.WI.Y.0001.000000T0000Z-250110T0300Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Western Passaic-Eastern Passaic- Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 911 PM EST Thu Jan 9 2025 ...WIND ADVISORY IS CANCELLED... Winds are expected to remain below Wind Advisory criteria. The Wind Advisory has therefore been cancelled. $$ For more information from the National Weather Service visit https://weather.gov/nyc JMC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Jan 8, 9:46 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Jan 8, 9:46 PM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service New York NY
946 PM EST Wed Jan 8 2025
.SYNOPSIS...
Low pressure will remain nearly stationary up to our north
across the Canadian Maritimes, while high pressure builds in
slowly from the west through Friday. Low pressure passes to the
south and east Saturday into Saturday night. High pressure then
builds in for Sunday and weakens over the area into early next
week.
&&
.NEAR TERM /THROUGH THURSDAY/...
The fcst for tngt is on track. Did increase winds for Thu based
on the incoming 00Z data. Think an advy or even a wrng will be
needed if the GFS supports the NAM with 50-60kt at h85 and
subsidence.
An upper trough across the Northeast and into eastern Canada
will slowly retreat to the NE during this time, while ridging
builds in from the west. This will result in continued cold
advection and gusty NW winds. Expect to see wind gusts 25 to 35
mph overnight, increasing to 35 to 45 mph on Thursday. Winds
look to be short of advisory criteria at this time, but will
come close. In addition, with heights building in from the
west, the inversion lowers to 925 mb on Thursday. While the
depth of the mixed layer looks to increase, winds around this
level will increase to 40-45 kt. Model guidance also shows a
weakness in the NW flow at this level due to some upstream
blocking over the Catskills. This is less apparent in the high
res guidance, but could weaken gusts some across eastern
portions of the Lower Hudson Valley down into LI. So, there is
enough uncertainty at this time to hold off. Expect to get some
more looks with the 18Z and 00Z model cycles to reassess this
potential.
Tonight will likely be the coldest night of the week with lows
in the teens for all but the NYC metro, where it should get to
around 20. The gusty winds will limit the radiational cooling,
keeping temperatures only about 5 to 8 degrees below normal.it
will warm several degrees on Thursday with highs from around 20
inland, to the lower 30s at the coast.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
Winds will gradually subside through Friday as weakening high
pressure builds in from the west. Expect gusts to drop off to
about 20 mph in the afternoon. Temperatures return close to
normal levels with lows in the 20s and highs in the mid and
upper 30s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
12z forecast models continue to be in good agreement with not
much change from previous forecast.
A lack of phasing between the northern and southern stream
troughs will result in low pressure emerging off the Carolina
coast late Friday night into Saturday morning. The low will
gradually strengthen well south and east of the 40N/70W
benchmark Saturday afternoon into evening. Forecast guidance
continues to show most of the precipitation either completely
missing the area or the bulk of the precipitation remaining
offshore with just a glancing chance for some light
precipitation. Will continue to cap PoPs at chance late Friday
night through Saturday afternoon. Overall higher chances will be
across the southern zones, closer to the offshore storm. Even
if the northern periphery of its precip shield doesn't reach us,
can't completely rule out snow showers for the entire forecast
area in association with the northern stream energy shifting
through the area. Should any snowfall occur Friday night through
Saturday, there's increasing confidence that accumulations
would be light. Right now, looking at snowfall amounts between a
trace to half an inch.
High pressure returns behind the departing system Saturday night
through Sunday, then weakens over the region Monday and Tuesday.
Expect mostly dry conditions through this period. Temperatures will
remain rather cold through the long term, with highs in the 30s each
day.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
The terminals will remain between strong low pressure to the
northeast and strong high pressure to the west.
VFR.
Strong flow around 300-310 true through the TAF period. Gusts
diminish slightly tonight. Occasional gusts over 30kt will be
possible all night. Gusts around 40kt on Thu, diminishing
slightly again Thu ngt.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Peak gusts around 45kt possible Thu.
OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
Thursday Night: VFR with gradually diminishing NW winds.
Friday: VFR. NW wind gusts 20 kt in the morning.
Saturday: MVFR/IFR possible. Chance of light snow. NW gusts 20 kt
possible.
Sunday-Monday: VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Gale Warnings will continue into Thursday evening due to a
continued strong NW flow between deep low pressure over the
Canadian Maritimes and high pressure building in from the west.
Later Thursday night gale conditions will give way to small
craft conditions as the winds gradually come down. Heading into
Friday afternoon, ocean seas are forecast to fall below 5 ft
and wind gusts below 25 kt.
Sub-advisory conditions likely continue through Saturday night, then
SCA conditions will be possible Saturday night into Sunday with a
pressure gradient tightening behind a storm strengthening well-
offshore. Sub-SCA conditions return for the start of next week as
high pressure builds over the area waters.
&&
.HYDROLOGY...
No significant hydrologic issues anticipated through early next
week.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Warning until 10 PM EST Thursday for ANZ331-332-335-338-
340-345.
Gale Warning until 1 AM EST Friday for ANZ350-353-355.
&&
SYNOPSIS...BC/DW
NEAR TERM...BC/JMC/DW
SHORT TERM...DW
LONG TERM...BC
AVIATION...JMC/BR
MARINE...BC/DW
HYDROLOGY...BC/DWHazardous weather outlook, Jan 8, 3:25 PM EST, 7 hours 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service New York NY 325 PM EST Wed Jan 8 2025 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-092030- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 325 PM EST Wed Jan 8 2025 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather that would meet NWS warning criteria is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-092030- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 325 PM EST Wed Jan 8 2025 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ350-353-355-092030- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 325 PM EST Wed Jan 8 2025 ...GALE WARNING IN EFFECT UNTIL 1 AM EST FRIDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Wind Advisories in New York, 2025Wind Advisories in New Jersey, 2025Wind Advisories in Connecticut, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.